MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Codes Failure of Implant (1924); Undesired Nerve Stimulation (1980); Tinnitus (2103)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user experienced a sudden loss of sound with the device.In the following few days the device would work intermittently.On the third day, after 3-4 hours of use, he had an uncomfortable pinching feeling in his ear and facial nerve stimulation.This was followed by a tinnitus that changed from high pitched to low pitched.No trauma or accident is reported.
 
Additional Manufacturer Narrative
Conclusion: damage to the active electrode, likely caused by minute device mobility, was determined to have led to device failure over time.The problems given in the recipient report appear to match the damage found.The reported tinnitus and facial nerve stimulation are known post-operative side effects of ci implantation.Other mechanical damages found during investigation are attributable to the removal surgery.This is a final report.
 
Event or Problem Description
The recipient experienced a sudden loss of sound with the device.In the following few days the device would work intermittently.On the third day, after 3-4 hours of use, he had an uncomfortable pinching feeling in his ear and facial nerve stimulation.This was followed by a tinnitus that changed from high pitched to low pitched.No trauma or accident is reported.The user has been reimplanted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key8132359
Report Number9710014-2018-00983
Device Sequence Number18877800
Product Code MCM
UDI-Device Identifier09008737062736
UDI-Public(01)09008737062736
Combination Product (Y/N)N
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1000 MED-EL CONCERT PIN
Device Catalogue Number07679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR